MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25022UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two onyx frontier coronary drug eluting stents to treat a moderately tortuous, mildly calcified lesion in the mid, distal and proximal left anterior descending artery (lad) with 90% stenosis.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The devices did not pass through a previously-deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during delivery.It was reported that after the onyxng25018ux was placed in the proximal vessel at 12 atm, a distal edge dissection occurred.A second device, the onyxng25022ux (pli20), was used to treat the distal edge dissection.A visible hyperacute thrombus was observed in the proximal aspect of onyxng25018ux.Within 5-8 minutes the thrombus was visualized, only after covering the distal edge with the onyxng25022ux.A nc euphora coronary balloon was then used to post dilate the entire stent length at 15/18 atm.There was no issues noted during stent deployment.The onyxng25018ux was fully expanded.The patient was on heparin and integrillin, and at the end of the case was given ticagrelor.The thrombus resolved with pharmacological agents.The physician assessed that the thrombus event was suspected to be related to the use of the onyx frontier devices, but could not confirm the same.No further patient injury was reported.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15154709
Report Number9612164-2022-02912
Device Sequence Number5110680
Product Code NIQ
UDI-Device Identifier00763000511319
UDI-Public00763000511319
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberONYXNG25022UX
Device Catalogue NumberONYXNG25022UX
Device Lot Number0011053939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/27/2022
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight109 KG